Skip to main content
Log in

Finite Deformations and Motions of Radially Inextensible Hollow Spheres

  • Published:
Journal of Elasticity Aims and scope Submit manuscript

Abstract

Radial inflation–compaction and radial oscillation solutions are presented for hollow spheres of isotropic elastic material that are radially inextensible. The solutions for radial inflation–compaction and radial oscillation are obtained also for everted radially inextensible hollow spheres of isotropic elastic material. The static and dynamic results for everted and uneverted radially inextensible hollow spheres are then compared. Harmonic and compressible Varga materials are used to demonstrate the solutions.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Beskos, D.E.: Universal solutions for fiber-reinforced compressible isotropic elastic materials. J. Elast. 2, 153–168 (1972)

    Article  Google Scholar 

  2. Green, A.E., Shield, R.T.: Finite elastic deformation of incompressible isotropic bodies. Proc. R. Soc. Lond. A 202, 407–419 (1950)

    MATH  ADS  MathSciNet  Google Scholar 

  3. Ericksen, J.L.: Eversion of a perfectly elastic spherical shell. Z. Angew. Math. Mech. 35, 381–385 (1955)

    Article  MathSciNet  Google Scholar 

  4. Knowles, J.A.: On a class of oscillations in the finite-deformation theory of elasticity. J. Appl. Mech. 29, 283–286 (1962)

    MATH  MathSciNet  Google Scholar 

  5. Zhong-Heng, G., Solecki, R.: Free and forced finite-amplitude oscillations of an elastic thick-walled sphere made of incompressible material. Arch. Mech. Stosowski. 15, 427–433 (1963)

    Google Scholar 

  6. Ogden, R.W.: Non-Linear Elastic Deformatiions. Ellis Horwood, Chichester (1984)

    Google Scholar 

  7. Spencer, A.J.M.: Continuum Theory of the Mechanics of Fibre-Reinforced Elastic Material. Springer, New York (1984)

    Google Scholar 

  8. Carroll, M.M., Rooney, F.J.: Implications of Shield’s inverse deformation theorem for compressible finite elasticity. Z. Angew. Math. Phys. 56, 1048–1060 (2005)

    Article  MATH  MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to M. M. Carroll.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Erdemir, E., Carroll, M.M. Finite Deformations and Motions of Radially Inextensible Hollow Spheres. J Elasticity 88, 193–205 (2007). https://doi.org/10.1007/s10659-007-9127-z

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s10659-007-9127-z

Keywords

Mathematics Subject Classifications (2000)

Navigation